Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 28, NWS Great Falls, MT

November 5, 2013

NWS Great Falls, MT issued this high wind warning at Nov 5, 2013, 5:30 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2013, 5:30 PM MST (00:30 UTC)
Expired
Nov 5, 2013, 9:45 PM MST
In force
4 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WWUS75 KTFX 060030
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
530 PM MST TUE NOV 5 2013

MTZ009-061200-
/O.NEW.KTFX.HW.W.0028.131106T0030Z-131106T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
530 PM MST TUE NOV 5 2013

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE
  EASTERN SLOPES OF THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH THE
  NIGHT...MAINLY IN FAVORED CANYONS.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HWY 2 IN THE TWO
  MEDICINE BRIDGE AREA. 

* LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
588 
WWUS75 KTFX 060445
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 PM MST TUE NOV 5 2013

MTZ009-060545-
/O.CAN.KTFX.HW.W.0028.000000T0000Z-131106T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
945 PM MST TUE NOV 5 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE WEAKENED. GUSTY WINDS
WILL STILL BE POSSIBLE IN SOME OF THE FAVORED CANYONS BUT SHOULD
REMAIN WELL BELOW WARNING CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 5, 4:45 PM MST, 45 minutes earlier.

Area forecast discussion, Nov 5, 4:45 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 PM MST Tue Nov 5 2013

UPDATE TO AVIATION

.DISCUSSION...
Tonight through Thursday...Scattered showers and slightly below
normal afternoon temperatures will continue over the next few
days. The first disturbance will slide southeastward through the
region tonight...affecting the Rocky Mountain Front and mainly
areas across Southwest MT. Generally snow amounts in the valleys
will be less than an inch...with an inch or two possible in the
mountains. Gusty west winds will also continue this evening along
the divide...but winds should decrease by midnight. For
Wednesday...expect slightly below normal temperatures...as
precipitation gradually exits the region. The next system will
move into the region by late afternoon Thursday...with increasing
chances for rain and snow starting in the west by late morning and
moving out towards Lewistown by late afternoon Thursday. Brusda

Thursday night through Tuesday...Cool and unsettled pattern will
continue through the medium range. An upper ridge residing over the
area to start the period gets flattened as it moves east in response
to a splitting upper trof that moves across the Continental Divide
on Friday. The trof will drag a cold front across the area and
scattered snow showers will be fairly widespread. As the upper trof
quickly exits the area to the east on Saturday, the flow aloft
becomes zonal. Periodic pockets of short wave energy will move
across the area embedded within the flow aloft to keep mention of
isolated showers over the plains and periods of mountain snow
through the weekend. Model consensus begins to break down to start
the week. By Sunday night, the GFS backs the flow aloft and
increasingly brings moisture across the area. At the same time, cold
air begins to push south out of Canada setting up an overrunning
situation. The European solution is a bit different in that it
maintains an upper ridge over the west coast but also develops an
overrunning pattern as Pacific moisture moves within the northwest
flow aloft and overruns the cold airmass sliding south out of
Canada. Have increased pops Sunday night through Monday to get a
foot in the door but further model runs will be needed to clarify
timing and impacts. Temperatures will remain below seasonal averages.

&&

.AVIATION...
UPDATED 2345Z.
VFR conditions will dominate the TAF forecast for the next 24 hours.
Cloud cover will continue to move into the area ahead of a weak
upper level disturbance that will move across the area some mountain
obscurations are possible near shower activity with some showers
near sites KHLN and KBZN. Ceilings will drop to near VFR minimums
overnight before the increasing again throughout the day Wednesday.
Winds will begin to increase in speed towards the end of the TAF
period. Suk

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  25  44  26  48 /  10  10  10  20
CTB  24  40  23  42 /  10  10  10  20
HLN  27  45  28  49 /  20  10  10  20
BZN  25  43  26  48 /  20  20  10  20
WEY  15  32  21  37 /  50  50  40  60
DLN  23  43  26  47 /  20  20  10  20
HVR  21  42  21  45 /  10  20  10  20
LWT  23  41  24  49 /  10  20  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 5, 3:50 AM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
350 AM MST TUE NOV 5 2013

MTZ008>015-044>055-061345-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
350 AM MST TUE NOV 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 1:58 PM MSTHigh Wind WatchTFX24 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.